Mississippi, 2002

Hail in Mississippi, March 12, 2002

March 12, 2002 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 12, 10:30 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Mar 12, 10:30 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1030 AM CST TUE MAR 12 2002

PRECIPITATION HAS CONTINUED TO PUSH EAST ACROSS MOST OF THE FORECAST
AREA AND WAS MAINLY AFFECTING EXTREME SOUTHEAST LOUISIANA AND
MISSISSIPPI COASTAL ZONES LATE THIS MORNING. ANOTHER UPDATED ZONE
FORECAST WILL BE ISSUED SHORTLY TO TAKE INTO ACCOUNT THE DIMINISHING
PRECIPITATION ACROSS THE AREA AS WELL AS CLOUD COVER... TEMPERATURES
AND WINDS FOR THIS AFTERNOON. VISIBLE SATELLITE IMAGERY INDICATES A
DRY SLOT MOVING ACROSS SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI
IN THE WAKE OF THE CONVECTION...HOWEVER THIS AREA WAS FILLING IN
SOMEWHAT AS SURFACE HEATING TAKES PLACE AND COLD AIR ALOFT
ASSOCIATED WITH THE UPPER LOW MOVES ACROSS THE REGION. PLAN TO
CONTINUE WITH A MOSTLY CLOUDY FORECAST THIS AFTERNOON AND MENTION
THE POSSIBILITY OF A FEW SHOWERS AS WELL GIVEN THE COLD AIR ALOFT.
COLD FRONT EXTENDING FROM SOUTHWEST MISSISSIPPI TO BATON ROUGE TO
EAST OF LAFAYETTE WILL PUSH EAST ACROSS THE AREA THROUGH THE
AFTERNOON.

.NEW...NONE
LA...NONE.
MS...NONE.

11

In the hours before

Local storm report, Mar 12, 8:15 AM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
815 AM CST TUE MAR 12 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 AM    4 SW SLIDELL              LA   78 MPH TSTM WIND GUST
03/12/02   ST. TAMMANY                    MEASURED BY ONBOARD WIND
                                          EQUIPMENT ON A VESSEL
                                          MOORED IN THE BAYOU LIBERTY
                                          MARINA. SOME TIN ROOFS
                                          PEELED BACK FROM SLIP
                                          COVERS BUT NO SIGNIFICANT
                                          DAMAGE. APPARENT DOWNBURST
                                          BASED ON KLIX RADAR.
                                          REPORTED BY PUBLIC RELAYED
                                          BY MEDIA.

RJR
Special weather statement, Mar 12, 11:00 AM CST, 1 hour 50 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST TUE MAR 12 2002

.SYNOPSIS...A COLD FRONT WILL MOVE EAST ACROSS SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI THIS AFTERNOON AND EVENING. SCATTERED SHOWERS
AND A FEW THUNDERSTORMS WILL OCCUR IN ADVANCE OF THIS FRONTAL
BOUNDARY.

.THUNDERSTORMS...
A FEW THUNDERSTORMS WILL OCCUR DURING THE AFTERNOON ACROSS THE
COASTAL AREAS OF EXTREME SOUTHEAST LOUISIANA AND MISSISSIPPI. GUSTY
WINDS UP TO 40 MILES AND SMALL HAIL MAY ACCOMPANY THE STORMS...
HOWEVER...NO SEVERE THUNDERSTORMS ARE EXPECTED.

.ACTIONS...NONE.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Special weather statement, Mar 12, 11:55 AM CST, 55 minutes before
LAZ038-040-049-050-057-058-MSZ080-122000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1155 AM CST TUE MAR 12 2002

...PEA TO MARBLE SIZED HAIL IS LIKELY WITH SHOWERS AND
   THUNDERSTORMS THROUGH 2 PM...

AT 1135 AM CST...A STORM SPOTTER IN MANDEVILLE REPORTED PEA TO
MARBLE SIZED HAIL FALLING FROM A DEVELOPING THUNDERSTORM.

AT 1155 AM...RADAR INDICATED AN AREA OF NEWLY DEVELOPED SHOWERS AND
THUNDERSTORMS EXTENDING FROM EAST OF PICAYUNE MISSISSIPPI...ACROSS
CENTRAL ST TAMMANY PARISH TO NEAR MANCHAC. THESE SHOWERS AND STORMS
ARE MOVING TO THE EAST 20 MPH.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hancock

When
March 12, 12:50 PM CST
Where
Hancock County, Fenton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.417, -89.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286537.